MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572290
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2021 as no specific event date was reported.(b)(4).An epic biliary endoscopic stent and delivery system were received for analysis.The stent was received partially deployed.Visual examination was performed and it was found that the sheath was buckled.No other issues were noted to the stent and delivery system.The reported event of stent failure to deploy is likely due to something restricting the sheaths ability to move.The observed failure of sheath buckled is most likely due to the device meeting some resistance during advancement of the delivery system.The investigation concluded that the observed failures of stent partially deployed and sheath buckled may have contributed to the deployment issue.Procedural factors such as the interactions with another device likely contributed to the resistance which led to the creation of the damages.Once the sheath is damaged, it can contribute to deployment failure.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/ product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary endoscopic stent was to be implanted during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on an unknown date.During the procedure, the stent was unable to deploy.The stent was removed from the patient and another epic biliary stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the stent was partially deployed.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11657007
Report Number3005099803-2021-01654
Device Sequence Number3682948
Product Code FGE
UDI-Device Identifier08714729896913
UDI-Public08714729896913
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberM00572290
Device Catalogue Number7229
Device Lot Number0025554017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2021
Initial Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1